WASHINGTON, June 15 (UPI) — The U.S. Food and Drug Administration is alerting parents that some liquid vitamin D supplements are sold with droppers that give excessive dosing to infants.
The FDA in its Tuesday alert also advised manufacturers of liquid vitamin D supplements that droppers accompanying the products should be clearly and accurately marked for 400 international units. In addition, for products intended for infants the FDA recommends the dropper hold no more than 400 IU.
“Excessive amounts of vitamin D can be harmful to infants, and may be characterized by nausea and vomiting, loss of appetite, excessive thirst, frequent urination, constipation, abdominal pain, muscle weakness, muscle and joint aches, confusion and fatigue, as well as more serious consequences such as kidney damage,” the FDA said.
Copyright 2010 United Press International, Inc. (UPI). Any reproduction, republication, redistribution and/or modification of any UPI content is expressly prohibited without UPI’s prior written consent.